Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Is there a need for a person to be taking all 4 of these at one time ?

lisinopril..metoprolol.. clopidogrel.. diltazem.. is there a need for a person to be taking all 4 of these at one time?
Asked On : Thu, 17 Dec 2009
Answers:  1 Views:  386
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  User's Response
Hi! First off, clopidogrel is not a blood pressure medication. It's an antiplatelet drug, something that we use to prevent blood from clotting. The list of meds would be something that I would prescribe for someone with angina/a previous heart attack or stroke. Here's the breakdown of the drugs and what they are meant to do: 1. lisonopril - works by causing the vessels in the body to dilate (or relax and widen). This in turn causes there to be less resistance against which the heart has to pump - think of it as a water hose, if the hose has a larger diameter, the water pressure needed to push the water out of the hose is much less than if the hose was of a smaller diameter. It also works at the kidney level to control blood pressure (that's another topic for another day) 2. Metoprolol - works not only by causing the blood vessels to widen, but also decreases the tension of the heart muscle. This in turn leads to there being more blood flow and thus oxygen available to the heart muscle - taking the hose analogy one step further, imagine if the hose is really elastic, and a fat guy stands on it - no water (and in the heart's case, blood) can flow through it. Diltiazem - acts like metoprolol but by a different mechanism, it affects calcium channels in the cells. All these drugs work synergistically to lower blood pressure, it's like trying to hit the enemy at all fronts. However, less meds is always better, so unless your blood pressure is really uncontrollable by just 1 or 2, your doctor might start you on a third. Just be aware of the side effects of the medications, and have regular checks with your doctor and you should be fine.
Answered: Thu, 17 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor